Alert archive / Oklahoma / Wind Advisories in 2020
Wind Advisory 10, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Sep 27, 2020, 11:29 AM CDT for 36 counties in Oklahoma; 8 counties in Texas. It took effect at Sep 27, 2020, 4:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2020, 11:29 AM CDT (16:29 UTC)
- In effect from
- Sep 27, 2020, 4:00 PM CDT
- Expired
- Sep 28, 2020, 1:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
All 44 counties
Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Garvin County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -528 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
211 WWUS74 KOUN 271629 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1129 AM CDT Sun Sep 27 2020 OKZ014>021-024-280030- /O.NEW.KOUN.WI.Y.0010.200927T2100Z-200928T0300Z/ Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-Beckham- Canadian- Including the cities of Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Yukon, Concho, El Reno, and Mustang 1129 AM CDT Sun Sep 27 2020 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Roger Mills, Dewey, Custer, Blaine, Kingfisher, Logan, Payne, Beckham and Canadian Counties. * WHEN...From 4 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OKZ022-023-025>031-033>038-044-TXZ083>089-280030- /O.NEW.KOUN.WI.Y.0010.200927T2100Z-200928T0600Z/ Washita-Caddo-Oklahoma-Lincoln-Grady-McClain-Cleveland- Pottawatomie-Seminole-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche- Cotton-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer- Including the cities of Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Walters, Temple, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, and Scotland 1129 AM CDT Sun Sep 27 2020 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM CDT MONDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central, southwest and western Oklahoma and northern Texas. * WHEN...From 4 PM this afternoon to 1 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OKZ032-039>043-045>047-050-051-TXZ090-280030- /O.NEW.KOUN.WI.Y.0010.200928T0000Z-200928T0600Z/ Hughes-Stephens-Garvin-Murray-Pontotoc-Coal-Jefferson-Carter- Johnston-Love-Marshall-Clay- Including the cities of Holdenville, Wetumka, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Marietta, Thackerville, Madill, Kingston, and Henrietta 1129 AM CDT Sun Sep 27 2020 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT MONDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of east central, southeast and southern Oklahoma and northern Texas. * WHEN...From 7 PM this evening to 1 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
593 WWUS74 KOUN 271947 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 247 PM CDT Sun Sep 27 2020 OKZ014>021-024-280300- /O.CON.KOUN.WI.Y.0010.200927T2100Z-200928T0300Z/ Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-Beckham- Canadian- Including the cities of Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Yukon, Concho, El Reno, and Mustang 247 PM CDT Sun Sep 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Logan, Kingfisher, Dewey, Roger Mills, Blaine, Custer, Payne, Beckham and Canadian Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OKZ022-023-025>031-033>038-044-TXZ083>089-280600- /O.CON.KOUN.WI.Y.0010.200927T2100Z-200928T0600Z/ Washita-Caddo-Oklahoma-Lincoln-Grady-McClain-Cleveland- Pottawatomie-Seminole-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche- Cotton-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer- Including the cities of Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Walters, Temple, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, and Scotland 247 PM CDT Sun Sep 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central, southwest and western Oklahoma and northern Texas. * WHEN...Until 1 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OKZ032-039>043-045>047-050-051-TXZ090-280600- /O.CON.KOUN.WI.Y.0010.200928T0000Z-200928T0600Z/ Hughes-Stephens-Garvin-Murray-Pontotoc-Coal-Jefferson-Carter- Johnston-Love-Marshall-Clay- Including the cities of Holdenville, Wetumka, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Marietta, Thackerville, Madill, Kingston, and Henrietta 247 PM CDT Sun Sep 27 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of east central, southeast and southern Oklahoma and northern Texas. * WHEN...From 7 PM this evening to 1 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
087 WWUS74 KOUN 280304 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1004 PM CDT Sun Sep 27 2020 OKZ014>021-024-280415- /O.EXP.KOUN.WI.Y.0010.000000T0000Z-200928T0300Z/ Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-Beckham- Canadian- Including the cities of Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Yukon, Concho, El Reno, and Mustang 1004 PM CDT Sun Sep 27 2020 ...WIND ADVISORY HAS EXPIRED... North winds have diminished below advisory criteria. Therefore the wind advisory has been allowed to expire. $$ OKZ022-023-025>047-050-051-TXZ083>090-280600- /O.CON.KOUN.WI.Y.0010.000000T0000Z-200928T0600Z/ Washita-Caddo-Oklahoma-Lincoln-Grady-McClain-Cleveland- Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-Tillman- Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-Jefferson- Carter-Johnston-Love-Marshall-Hardeman-Foard-Wilbarger-Wichita- Knox-Baylor-Archer-Clay- Including the cities of Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Marietta, Thackerville, Madill, Kingston, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 1004 PM CDT Sun Sep 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central, southwest and western Oklahoma and northern Texas. * WHEN...Until 1 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Sep 27, 6:42 AM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Sep 27, 6:42 AM CDT, 4 hours 47 minutes before
Area Forecast Discussion National Weather Service Norman OK 642 AM CDT Sun Sep 27 2020 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 322 AM CDT Sun Sep 27 2020 Strong cold front will enter northwest Oklahoma this morning and become oriented more SW-NE as low level cyclogenesis occurs across southwest portions of Oklahoma. Strong pressure rises to push the front southward, which will be coincident with strong height falls moving into the Central Plains, will help accelerate the front from mid-afternoon on, spreading through central Oklahoma into south central and southeast Oklahoma late in the afternoon and evening. Chances for appreciable rainfall amounts will be mainly near and east of Interstate-35 today and tonight. Some model guidance would suggest that moisture will deepen sufficiently beneath cap for pre-frontal showers across all but southwest Oklahoma and western north Texas. Sufficient lift and mid-level cooling is still expected for late day/evening thunderstorms across central and southeast Oklahoma. With frontal progression increasing at this point, storms expected to be brief across central Oklahoma, but with less of a cap and more moisture, stronger storms appear possible across southeast and perhaps south central Oklahoma this evening. A broader area of mainly light rain still looks possible into the evening behind the front until drier air deepens sufficiently. Strong post-frontal northerly winds are expected for about 3 to 6 hours at any given location, with an overall decrease late in the evening and overnight. We will not be issuing a wind advisory on this shift, but there could be a several hour window from late afternoon into the early evening where one may be needed, especially across southwest Oklahoma into western north Texas. Next shift will study this potential and issue one if needed. && .LONG TERM... (Monday through Saturday) Issued at 322 AM CDT Sun Sep 27 2020 North winds should pick back up again after daybreak Monday as mixing commences, with yet another decrease through the afternoon. As low level ridge settles in over the region late Monday and Monday night, a chilly morning can be expected for Tuesday with widespread 40s expected despite at least a light westerly wind. A brief return to southerly flow on Tuesday into Wednesday, before another front arrives by late Wednesday. This airmass will be of more continental origin, but without much in the way of a cold air reservoir, it is not currently expected to be drastically colder than the Sunday/Monday airmass. This frontal passage should remain dry. Temperatures below average expected the rest of the week into next weekend. && .AVIATION... (12Z TAFS) Issued at 642 AM CDT Sun Sep 27 2020 Stratus across southern Oklahoma/north Texas will continue to expand north and east this morning. There is some uncertainty on the western extent of the expansion with the probability of KOKC and KOUN being affected lower than previously forecast. Therefore, opted to include TEMPOs (rather than prevailing) for these terminals. Additional stratus across north central Oklahoma may impact KPNC and KSWO. A cold front is expected to move across all terminals today with winds shifting from south to north. Gusty winds may lag behind the initial northerly wind shift by around 2 hours (especially across western terminals). Showers and thunderstorms are expected to develop along and behind the cold front, primarily across the eastern half of Oklahoma. Therefore, mentioned TSRA at KOKC, KOUN, KPNC, and KSWO. Gusty northerly winds and MVFR ceilings are expected behind the cold front before winds weaken and ceilings improve toward the end of the TAF period. Low-level wind shear may need to added in subsequent forecasts (toward the end of the period) if surface winds decouple enough for shear. Mahale && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 80 53 69 47 / 70 60 0 0 Hobart OK 83 53 72 46 / 10 10 0 0 Wichita Falls TX 90 55 74 47 / 20 20 0 0 Gage OK 74 49 69 42 / 10 0 0 0 Ponca City OK 77 51 69 45 / 70 40 0 0 Durant OK 85 55 71 49 / 10 90 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...11 LONG TERM....11 AVIATION...10
Hazardous weather outlook, Sep 27, 4:10 AM CDT, 7 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 410 AM CDT Sun Sep 27 2020 OKZ004>048-050>052-TXZ083>090-281000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 410 AM CDT Sun Sep 27 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today Through Tonight... .Thunderstorms... There is a Marginal Risk for severe storms this afternoon and evening across central and eastern portions of Oklahoma, generally east of a line from Ponca City, to Yukon and Chickasha, to Duncan and Waurika. Hail near or slightly larger than quarters will be the primary concern, along with strong wind gusts. .Strong Winds... Gusty north winds are expected this afternoon through the first part of the evening behind a strong cold front. Wind gusts near or in excess of 40 mph appear possible, especially across southwest Oklahoma and adjacent parts of north Texas. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Strong Winds... Gusty north winds are expected Monday, with gusts 30 to 40 mph possible from mid-morning through mid-afternoon. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Nearby
Wind Advisories in Oklahoma, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.